Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 111, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 27, 2020, 11:39 AM CST for 4 parishes in Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2020, 11:39 AM CST (17:39 UTC)
- Expired
- Nov 27, 2020, 12:30 PM CST
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted.
813 WUUS54 KLCH 271739 SVRLCH LAC003-011-019-053-271830- /O.NEW.KLCH.SV.W.0111.201127T1739Z-201127T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lake Charles LA 1139 AM CST Fri Nov 27 2020 The National Weather Service in Lake Charles has issued a * Severe Thunderstorm Warning for... Northern Jefferson Davis Parish in southwestern Louisiana... South central Beauregard Parish in southwestern Louisiana... Northeastern Calcasieu Parish in southwestern Louisiana... Southwestern Allen Parish in southwestern Louisiana... * Until 1230 PM CST. * At 1139 AM CST, a severe thunderstorm was located near Gillis, or near Moss Bluff, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake Charles, Westlake, Welsh, Iowa, Kinder, Oberlin, Fenton, Reeves, Moss Bluff, Buller, Topsy, Lebleu Settlement, Gillis, Pine Island, Leblanc, Roanoke and Lacassine. This includes Interstate 10 in Louisiana between mile markers 33 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3026 9333 3044 9335 3061 9273 3019 9269 TIME...MOT...LOC 1739Z 264DEG 25KT 3037 9326 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ 24
1 follow-up statement
976
WWUS54 KLCH 271806
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1206 PM CST Fri Nov 27 2020
LAC011-271815-
/O.CAN.KLCH.SV.W.0111.000000T0000Z-201127T1830Z/
Beauregard LA-
1206 PM CST Fri Nov 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BEAUREGARD
PARISH IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3033 9313 3041 9313 3052 9288 3027 9286
TIME...MOT...LOC 1805Z 264DEG 25KT 3039 9307
$$
LAC003-019-053-271830-
/O.CON.KLCH.SV.W.0111.000000T0000Z-201127T1830Z/
Jefferson Davis LA-Calcasieu LA-Allen LA-
1206 PM CST Fri Nov 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHWESTERN JEFFERSON DAVIS...EAST CENTRAL CALCASIEU AND SOUTH
CENTRAL ALLEN PARISHES...
At 1205 PM CST, a severe thunderstorm was located near Buller, or 9
miles south of Reeves, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fenton, Topsy and Buller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3033 9313 3041 9313 3052 9288 3027 9286
TIME...MOT...LOC 1805Z 264DEG 25KT 3039 9307
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JonesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 11:12 AM CST, 27 minutes earlier.
Area forecast discussion, Nov 27, 11:12 AM CST, 27 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1112 AM CST Fri Nov 27 2020 .DISCUSSION... All in all, the inherited grids/zones look in good shape as is. Widespread rain with embedded showers/few storms continues to develop/spread ewd across the forecast area in association with the inland-moving frontal boundary (now basically draped along the edges of the forecast area) and a passing disturbance aloft. With regional 12z soundings looking rather wet (KLCH showed a PWAT of 1.91 inches which is above the max moving average for the date) and an increasing LLJ advancing in from the west, additional showers/storms seem rather certain for the afternoon. The heavier showers/storms could produce brief heavy rains with rates up to a couple of inches per hour, but given our recent dry conditions, flash flooding will be possible, but not widely expected. Will also be on the lookout for possible severe weather given increasing CAPE values/sufficient shear...as stated previously, limited instability/lapse rates should keep severe storms at bay. Update already sent. 25 && .PREV DISCUSSION... /issued 525 AM CST Fri Nov 27 2020/ AVIATION...A warm front now extending along the Interstate 10 corridor will continue to retreat north today in advance of a strong shortwave trof currently positioned over the southwest CONUS. With deep tropical moisture in place and occasional disturbances moving through a west to southwest flow aloft, scattered to widespread showers and a few thunderstorms can be expected across the area. MVFR to IFR ceilings and visibilities ahead. PREV DISCUSSION... /issued 339 AM CST Fri Nov 27 2020/ DISCUSSION... Radar this morning is indicating showers developing in the WAA with the approach of the next speed max moving into Texas this morning. The warm front will continue to lift north into northern portions of the forecast area today before advancing back to the south this afternoon as showers and thunderstorms get going. Overall the forecast reasoning has not changed that much from previous forecasts as an upper low approaches the area from the west and moisture continues to increase very high rain chances will continue from this morning through Sunday morning. Now that we are getting into the onset of the event some finer details are being seen as to how things will evolve and there appears to be two primary maximum rain periods with one being today and the other Saturday night and Sunday morning with the surface low and cold frontal passage. Still a marginal risk for some elevated severe thunderstorms today with hail the primary threat. There also remains a slight risk of flash flooding with the potential for high rainfall rates as PWs start to approach 2 inches Still on track for freezing temperatures over a large portion of the forecast area on Tuesday morning. Still some model differences with the next system Wednesday and Thursday. Now the GFS is faster with less rainfall potential and the ECMWF and CMC are slower with more rainfall. Will continue to retain chance POPs for now until the details get ironed out. MARINE... Still looking for a low pressure to cross the gulf coast states with an associated cold front This will cause increasing winds and seas for early next week. Until then unsettled weather with showers and thunderstorms expected off and on through Sunday. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 53 60 49 / 90 70 30 90 LCH 76 59 64 55 / 90 90 70 90 LFT 78 61 66 58 / 80 90 70 90 BPT 77 61 65 54 / 90 80 80 90 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Nov 27, 5:21 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 521 AM CST Fri Nov 27 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-281130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 521 AM CST Fri Nov 27 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low, however there is a marginal risk for severe thunderstorms today with hail being the main threat. Also areas of heavy rainfall are possible today and there is a slight risk for excessive rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is slight risk for excessive rainfall this weekend. Through Sunday, rainfall amounts of 4 to 6 inches are possible across the region and this will likely cause area rivers to go above flood stage. The first freezing temperatures are expected across much of the area Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-455-470-472-475-281130- Vermilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 521 AM CST Fri Nov 27 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A storm system moving through this weekend will result in a moderate offshore flow developing behind it overnight Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-452-281130- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- 521 AM CST Fri Nov 27 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory until 8 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A storm system moving through this weekend will result in a moderate offshore flow developing behind it overnight Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:56 AM CST | Marine Dense Fog Advisory | LCH | 4 hr | |
| Nov 27, 11:54 AM CST | Tornado Warning | LCH | Allen, Calcasieu, Jefferson Davis | 36 min |
| Nov 27, 12:37 PM CST | Areal Flood Advisory | LCH | Avoyelles, Rapides | 113 min |
| Nov 27, 1:29 PM CST | Special Weather Statement | LCH | Acadia | 46 min |
| Nov 27, 2:11 PM CST | Areal Flood Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more | 2 hr |
| Nov 27, 3:09 PM CST | Special Weather Statement | LCH | Lafayette, Saint Martin | 51 min |
| Nov 27, 3:23 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.